Alert archive / Missouri / Flash Flood Warnings in 2018
Flash Flood Warning 25, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 18, 2018, 7:27 AM CDT for Benton County, Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2018, 7:27 AM CDT (12:27 UTC)
- Expired
- Jul 18, 2018, 1:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Benton County, MO
The radar
The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 7:30 AM CDT | FLASH FLOOD | 4 Nne Fristoe, MO | BENTON COUNTY DISPATCH REPORTED ROAD IS IMPASSABLE AT HIGHWAY 7 SOUTH AND TURKEY CREEK. |
| Jul 18, 8:14 AM CDT | FLASH FLOOD | Warsaw, MO | NUMEROUS STREETS ARE FLOODED AND IMPASSABLE IN WARSAW, MO. |
| Jul 18, 9:46 AM CDT | HEAVY RAIN 6.16 | Warsaw, MO | MESONET STATION WRSM7, WARSAW. |
| Jul 18, 9:46 AM CDT | HEAVY RAIN 6.16 | Warsaw, MO | MESONET STATION WRSM7, WARSAW. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.0
The text
As transmitted.
941
WGUS53 KSGF 181227
FFWSGF
MOC015-181830-
/O.NEW.KSGF.FF.W.0025.180718T1227Z-180718T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
727 AM CDT WED JUL 18 2018
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southern Benton County in central Missouri...
* Until 130 PM CDT Wednesday.
* At 724 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is imminent.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Truman State Park... Warsaw...
Knobby... Racket...
Edmonson... Edwards...
Lakeview Heights... Hastain...
Zora... Fristoe...
Whitakerville...
This warning includes but is not limited to the following low water
crossings...
Route V at Deer Creek near Hastain...
and Route DD at Knobby Creek 6 miles northeast of Edwards.
Law enforcement reports water over highway 7 at Turkey Creek and
street flooding was occurring in Warsaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3829 9308 3819 9308 3819 9307 3807 9306
3807 9350 3820 9350 3820 9351 3837 9352
3838 9351
$$
Raberding1 follow-up statement
781
WGUS73 KSGF 181349
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
849 AM CDT WED JUL 18 2018
MOC015-181830-
/O.CON.KSGF.FF.W.0025.000000T0000Z-180718T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton MO-
849 AM CDT WED JUL 18 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
SOUTHERN BENTON COUNTY...
At 845 AM CDT, local law enforcement reported flash flooding in and
around the Warsaw area. Numerous streets in Warsaw are flooded and
impassable. Numerous low water crossings are flooded and impassable
including State Highway 7 at Turkey Creek. Over 5 inches of rain has
fallen in Warsaw in the last six hours. Rainfall rates will begin to
decrease over the next few hours however an additional one to two
inches is possible, especially south of Warsaw.
Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Truman State Park... Warsaw...
Knobby... Racket...
Edmonson... Edwards...
Lakeview Heights... Hastain...
Zora... Fristoe...
Whitakerville...
This warning includes but is not limited to the following low water
crossings...
Route V at Deer Creek near Hastain...
and Route DD at Knobby Creek 6 miles northeast of Edwards.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3829 9308 3819 9308 3819 9307 3807 9306
3807 9350 3820 9350 3820 9351 3837 9352
3838 9351
$$
BurchfieldWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 6:25 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 18, 6:25 AM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Springfield MO 625 AM CDT Wed Jul 18 2018 .SHORT TERM...(Today and tonight) Issued at 235 AM CDT Wed Jul 18 2018 In the near term, will be monitoring for an increase in shower/tstm coverage toward 5-6am along and northeast of a a frontal boundary lifting northward into sw MO and far se KS. Some of this development will occur ahead of the complex of storms now over northern OK/southern KS while another area is expected to fill in along the corridor from just n-e of the KC Metro southeast into the Lake of the Ozarks Region and into south central MO. The development will occur with increased low level lift with a modest veering low level jet. MUCAPEs of 1000-1500 j/kg could support some small hail with stronger updrafts. The convection, particularly over the eastern cwfa will linger through the morning hours and weaken toward midday with persistent cloud cover and weak instability and upper level support/lift. However, better instability over the western cwfa should allow additional scattered sfc based convection to develop this afternoon along any boundaries left over from the morning activity. Sfc temperatures getting back up into the upper 80s/near 90 with mlcapes of around 1500-2000 J/kg and 0-6km shear of around 30 knots would support strong/severe storms with large hail and damaging winds the main potential hazards. A lot of small scale details have to play out to be too precise, but in general the western cwfa west of MO Hwy 65 would have the better chances for isolated stronger storms at least initially. Some of this activity may drift east with time into the early evening before weakening. Weak support aloft in terms of a lifting mechanism will probably limit the overall coverage of the renewed convection. A compact stronger upper low and shortwave will move through the Dakotas and into the Corn Belt IA/northern MO by 12z/7am Thursday. Some guidance brings the southern extent of some thunderstorms as far south as our cwfa late tonight into early Thu. .LONG TERM...(Thursday through Tuesday) Issued at 301 AM CDT Wed Jul 18 2018 Thursday-Friday: The shortwave moving through early Thu should move off to the east in short order and we will carry only modest chances for rain through early afternoon over the eastern cwfa. Progged temperatures over the western cwfa are well up into the 90s and wouldn't be surprised if a few counties may need a heat advisory Thursday. With rising heights in the wake of the shortwave, Friday will be the overall hottest day of the week with some triple digit readings possible in the Joplin/Four-State Region. Weekend: A weak sfc trough will move through late Friday with lower dew points/daytime humidity for the weekend. At or above normal high temperatures are still expected, but it will be a "drier heat". Given the drier air mass, it looks like the GFS MOS guidance may be a little cool for highs this weekend. The blended forecast in our database is a few degrees warmer as is the ECMWF. Monday-Tuesday: The upper level low over will drift from the Great Lakes to the OH Vly Region while another shortwave moves through the northern Plains by Sunday/Monday. An upper level ridge ahead of the next approaching shortwave should keep things dry Monday. Guidance really starts to vary by Tuesday with the GFS and GFS ensemble mean more aggressive in moving the shortwave farther south into the Midwest and lower MO River Vly. The ops ECMWF and Canadian hold the upper ridge over the southern U.S. more firmly in place (drier). The model blend does have some low tstms chances with the GFS's influence for Tuesday. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 625 AM CDT Wed Jul 18 2018 Scattered convection was found across the region this morning, with the most concentrated area to the north and east of the TAF sites. Expect this convection to wane later this morning, with additional storms possible again later today and this evening. Overall, ceilings will be in the VFR flight category with localized IFR conditions likely within the storms. Have covered the later periods with a prob30 group. There could be additional storms towards the end of the TAF period but confidence not high enough to include at this time. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Raberding
Hazardous weather outlook, Jul 18, 5:14 AM CDT, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 514 AM CDT Wed Jul 18 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 514 AM CDT Wed Jul 18 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Limited excessive heat risk. DISCUSSION... Thunderstorms are expected to develop this morning over parts of the area. Stronger storms with small hail, frequent lightning and pockets of heavy rain are expected this morning from the Truman Lake and Lake of the Ozarks Region in central Missouri south to the West Plains and Alton areas. Some flash flooding will be possible where storm movement causes persistent heavy rainfall to fall over the same areas. This area of storms will weaken by early afternoon. Additional scattered afternoon and early evening thunderstorms will be possible where daytime heating occurs over parts of southwest and west central Missouri. Isolated storms will have the potential for damaging winds and large hail. Heat index values in the upper 90s are expected over southeast Kansas and far southwest Missouri this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm chances will linger into early Thursday, mainly for eastern counties in the outlook area. Isolated afternoon and evening thunderstorms will be possible Friday. Heat index values of 100 to 107 will be possible over southeast Kansas into southwest Missouri Thursday and Friday afternoons. .SPOTTER INFORMATION STATEMENT... With only a limited or localized overall risk for severe storms today and this evening, a general spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:37 AM CDT | Areal Flood Advisory | SGF | Benton | 6 hr |
| Jul 18, 9:47 AM CDT | Areal Flood Advisory | SGF | Camden | 6 hr |
| Jul 18, 11:01 AM CDT | Flash Flood Warning | SGF | Camden | 6 hr |
| Jul 18, 2:29 PM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Cedar, Christian, Dade and 15 more | 29 hr |
| Jul 18, 6:11 PM CDT | Flash Flood Warning | SGF | Oregon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.